Jump to ContentJump to Main Navigation

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk

12 Issues per year

IMPACT FACTOR increased in 2014: 1.432
Rank 22 out of 310 in category Mathematics in the 2014 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR): 3.437
Source Normalized Impact per Paper (SNIP): 1.663

Mathematical Citation Quotient 2013: 1.32



Free evolution on algebras with two states

Michael Anshelevich1

1Department of Mathematics, Texas A&M University, College Station, TX 77843-3368. e-mail:

Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal). Volume 2010, Issue 638, Pages 75–101, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: 10.1515/crelle.2010.003, November 2009

Publication History

Published Online:


The key result in the paper concerns two transformations, Φ : (ρ, ψ) ↦ φ and 𝔹t : ψφ, where ρ, ψ, φ are states on the algebra of non-commutative polynomials, or equivalently joint distributions of d-tuples of non-commuting operators. These transformations are related to free probability: if ⊞ is the free convolution operation, and {ρt} is a free convolution semigroup, we show that

The maps {𝔹t} were introduced by Belinschi and Nica as a semigroup of transformations such that 𝔹1 is the bijection between infinitely divisible distributions in Boolean and free probability theories. They showed that for γt the free heat semigroup and Φ the Boolean version of the Kolmogorov representation for infinitely divisible measures,

The more general map Φ[ρ, ψ] comes, not from free probability, but from the theory of two-state algebras, also called the conditionally free probability theory, introduced by Bożejko, Leinert, and Speicher. Orthogonality of the c-free versions of the Appell polynomials, investigated in [Anshelevich, J. Math.], is closely related to the map Φ. On the other hand, one can describe explicitly the action of all the transformations above on free Meixner families, which provides clues to their general behavior. Besides the evolution equation, other results include the positivity of the map Φ[ρ, ψ] and descriptions of its fixed points and range.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Ping Zhong
Pacific Journal of Mathematics, 2014, Volume 269, Number 1, Page 219

Comments (0)

Please log in or register to comment.